International Journal of Mathematics and Mathematical Sciences
Volume 28 (2001), Issue 10, Pages 571-580
Motion of two point vortices in a steady, linear, and elliptical flow
Mathematics Department, Franklin and Marshall College, Lancaster 17604, PA, USA
Received 25 September 2000; Revised 19 March 2001
Copyright © 2001 Robert M. Gethner. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
For a pair of point vortices in an inviscid, incompressible fluid
in the plane, the relative and absolute motion are determined when
the vortices move under the influence of (1) each other, and (2)
a steady, linear, and elliptical background flow.